MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X38MM TL13MM; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X38MM TL13MM; SCREW, FIXATION, BONE
Model Number 604638S
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
The surgeon was notified that the consignment device he implanted was expired; the decision was made to remove the screw from the patient, as the patient was still intubated in the icu.Swabs were taken to check for infection; no infection was found on the screw or in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 results and conclusion codes have been corrected.The reported event could be confirmed.Indeed, the device expired on the (b)(6) 2021 while the surgery date was on the (b)(6) 2021.The medical opinion of a medical expert was requested to evaluate the risk of this event: "[.] if the sterile barrier is not damaged prior the use of orthopaedic devices after the expiry date, no noticeable harm would result.In many cases the bacterial load would be too small to cause an infection or a self-limiting local infection would result which would not require any specific therapeutic measures.However in very rare cases potential contamination of the surgical field could result from this event.If a significant infection did result from this event, in most cases this would be curable with medical and/or surgical intervention.Only in very rare cases a permanent harm ( e.G.Chronical osteitis) result from this event." as a reminder, it is the user's responsibility to check the expiration date of the products before use, as mentioned in the ifu.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CANNULATED SCREW, PARTIALLY THREADED ASNIS III 4.0X38MM TL13MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11815824
Report Number0008031020-2021-00220
Device Sequence Number19620197
Product Code HWC
UDI-Device Identifier04546540089748
UDI-Public04546540089748
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K000080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model Number604638S
Device Catalogue Number604638S
Device Lot NumberV03607
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;